MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG PLUS SL MIA DBL OFFSET ADAPT. RT 60/25MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG PLUS SL MIA DBL OFFSET ADAPT. RT 60/25MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 75004613
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 02/11/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the broach handle broke upon impaction.A piece fell into the patient's wound and it was successfully recovered.S+n backup device was available and no delay was recorded.
 
Additional Manufacturer Narrative
It was reported that a plus sl mia dbl offset adapt.Rt 60/25mm broke upon inspection.The device used in treatment, was sent back for investigation.The reported failure could be confirmed during the visual inspection.This is a known failure mode.This instrument is designed to hold and guide the detachable rasps for broaching.It is therefore subjected to repeated impact forces via the modular knock plate or the pneumatic woodpecker.Previous investigations demonstrated, that under specific circumstances, this device may fracture during impaction.An optimized design of the device has been released in order to reduce the occurrence of this issue.The root cause for this failure will be attributed to an insufficient design.This version of the device will be monitored for similar issues.

Brand Name
PLUS SL MIA DBL OFFSET ADAPT. RT 60/25MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
oberneuhofstrasse 10d
baar 06340
SZ  06340
MDR Report Key9738322
Report Number9613369-2020-00028
Device Sequence Number1815719
Product Code JDI
UDI-Device Identifier07611996085471
UDI-Public07611996085471
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2014
Device Model Number75004613
Device Catalogue Number75004613
Device Lot NumberC56217
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/11/2020
Supplement Date Received by Manufacturer05/04/2020
Initial Report FDA Received Date02/21/2020
Supplement Report FDA Received Date05/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1